MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2515
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the returned device evaluation, a distal bond peel was observed, but remained intact to the device.Recurrence of this malfunction could result in an embolism, myocardial ischemia or infarction, or prolonged procedure.Patient information regarding relevant tests/laboratory data, or medical history is unknown.This information was not available from the facility.The angiosculpt device was returned for evaluation.Visual inspection found a distal bond peel with five leaflets lifted, but remained intact to the device.In addition, the intermediate shaft was flattened and stretched, which measured approximately 14 cm over the specification.No defect was noted on the hypotube.Based on the lab analysis, it is likely excessive exertion of force was applied by the user, resulting in the damage observed on the device.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
During use in patient, the angiosculpt device was defective.The hypotube was stretched out and became floppy.The procedure was completed with a new device and no patient injury reported.During the returned device evaluation on 10/10/2019, a distal bond peel was observed.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key9272687
Report Number3005462046-2019-00015
Device Sequence Number13870834
Product Code NWX
UDI-Device Identifier00813132021184
UDI-Public00813132021184
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2022
Device Model Number2200-2515
Device Catalogue Number2200-2515
Device Lot NumberG19050020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient Weight59
Date Report Sent to FDA01/01/2005